Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 14, NWS El Paso, TX

April 1, 2012El Paso County, Hudspeth County, Texas; 7 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Apr 1, 2012, 9:46 PM MDT for El Paso County, Hudspeth County, Texas; 7 counties in New Mexico. It took effect at Apr 2, 2012, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2012, 9:46 PM MDT (03:46 UTC)
In effect from
Apr 2, 2012, 12:00 PM MDT
Expired
Apr 2, 2012, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6141 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS84 KEPZ 020346
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
946 PM MDT SUN APR 1 2012

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN MONDAY OVER THE
DESERT LOWLANDS...

.A STRONG UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN NEW 
MEXICO MONDAY.  A SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL MOVE ACROSS THE AREA SUNDAY NIGHT...BUT GUSTY WEST TO
NORTHWEST WINDS WILL RETURN TO THE AREA MONDAY AFTERNOON. COOLER
TEMPERATURES WILL RESULT IN HIGHER RELATIVE HUMIDITY VALUES...BUT
LOWLAND AREAS WILL STILL SEE HUMIDITY DROP BELOW 15 PERCENT.
EXPECT 20-FOOT WINDS OF 20 TO 25 MPH TO DEVELOP TOWARDS MIDDAY
WITH GUSTS UP TO 35 MPH POSSIBLE...ESPECIALLY ALONG EAST-FACING
MOUNTAIN SLOPES. THE WORST CONDITIONS WILL MAINLY BE SOUTH OF A
LORDSBURG-LAS CRUCES-OROGRANDE LINE.

NMZ111-112-TXZ055-056-021330-
/O.CAN.KEPZ.FW.W.0013.000000T0000Z-120402T0400Z/
/O.UPG.KEPZ.FW.A.0012.120402T2000Z-120403T0100Z/
/O.NEW.KEPZ.FW.W.0014.120402T1800Z-120403T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
946 PM MDT SUN APR 1 2012

...A NEW RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY
DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING PREVIOUSLY IN EFFECT WILL EXPIRE AT 10 PM
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT MONDAY. THIS REPLACES THE FIRE WEATHER WATCH THAT WAS
PREVIOUSLY IN EFFECT.

* AFFECTED AREA: LOWLANDS OF SOUTHWEST AND SOUTH-CENTRAL NEW
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112...AND FAR WEST
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: MONDAY FROM NOON TO 8 PM MDT.

* WIND: WEST TO NORTHWEST 20-FOOT WINDS OF 20 TO 25 MPH WITH GUSTS
  TO 35 MPH.

* HUMIDITY: MINIMUM RH 8 TO 14 PERCENT IN THE LOWER DESERTS...
  LOWEST CLOSE TO THE INTERNATIONAL BORDER.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-113-020500-
/O.CAN.KEPZ.FW.W.0013.000000T0000Z-120402T0400Z/
/O.CAN.KEPZ.FW.A.0012.120402T2000Z-120403T0100Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
946 PM MDT SUN APR 1 2012

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT......

...FIRE WEATHER WATCH IN EFFECT FOR MONDAY HAS BEEN CANCELLED...

COOLER TEMPERATURES AND SLIGHTLY LIGHTER WINDS WILL RESULT IN FIRE
WEATHER CONDITIONS FALLING JUST SHORT OF RED FLAG CRITERIA OVER
THE HIGHER TERRAIN ON MONDAY. CAUTION IS STILL URGED AS WINDS WILL
BE BREEZY...ESPECIALLY ALONG EAST-FACING MOUNTAIN SLOPES.

$$

HARDIMAN
1 follow-up statement
147 
WWUS84 KEPZ 021304
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
704 AM MDT MON APR 2 2012

...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN MONDAY OVER THE
DESERT LOWLANDS...

.A STRONG UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS NORTHERN NEW
MEXICO MONDAY.  A SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL MOVE ACROSS THE AREA SUNDAY NIGHT...BUT GUSTY WEST TO
NORTHWEST WINDS WILL RETURN TO THE AREA MONDAY AFTERNOON. COOLER
TEMPERATURES WILL RESULT IN HIGHER RELATIVE HUMIDITY VALUES...BUT
LOWLAND AREAS WILL STILL SEE HUMIDITY DROP BELOW 15 PERCENT.
EXPECT 20-FOOT WINDS OF 20 TO 25 MPH TO DEVELOP TOWARDS MIDDAY
WITH GUSTS UP TO 35 MPH POSSIBLE...ESPECIALLY ALONG EAST-FACING
MOUNTAIN SLOPES. THE WORST CONDITIONS WILL MAINLY BE SOUTH OF A
LORDSBURG-LAS CRUCES-OROGRANDE LINE.

NMZ111-112-TXZ055-056-030200-
/O.CON.KEPZ.FW.W.0014.120402T1800Z-120403T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
704 AM MDT MON APR 2 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR HIGH WINDS AND LOW HUMIDITIES FOR FIRE WEATHER 
ZONES 055...056...111 AND 112...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT MONDAY. THIS REPLACES THE FIRE WEATHER WATCH THAT WAS
PREVIOUSLY IN EFFECT.

* AFFECTED AREA: LOWLANDS OF SOUTHWEST AND SOUTH-CENTRAL NEW 
  MEXICO INCLUDING FIRE WEATHER ZONES 111 AND 112...AND FAR WEST 
  TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. 

* TIMING: MONDAY FROM NOON TO 8 PM MDT.

* WIND: WEST TO NORTHWEST 20-FOOT WINDS OF 20 TO 25 MPH WITH
  GUSTS TO 35 MPH. 

* HUMIDITY: MINIMUM RH 8 TO 14 PERCENT IN THE LOWER DESERTS... 
  LOWEST CLOSE TO THE INTERNATIONAL BORDER.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS
THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...
OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH
POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 1:46 PM MDT, 8 hours earlier.

Area forecast discussion, Apr 1, 1:46 PM MDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
146 PM MDT SUN APR 1 2012

.SYNOPSIS...
ANOTHER WINDY DAY IS EXPECTED FOR MONDAY BEHIND A COLD FRONT WHICH
WILL MOVE THROUGH THE REGION TONIGHT. EXPECT HIGH TEMPERATURES TO
BE ANYWHERE FROM 10 TO 20 DEGREES COOLER THAN TODAY FOR MONDAY AND
TUESDAY. AS THIS STORM SYSTEM MOVES OUT BY MIDWEEK...TEMPERATURES
WILL START TO REBOUND WITH HIGHS RETURNING TO THE 80S FOR MOST
LOWLAND LOCATIONS BY THURSDAY. BESIDES A FEW SNOW SHOWERS IN THE
SACRAMENTO MOUNTAINS MONDAY INTO EARLY TUESDAY...DRY CONDITIONS
ARE EXPECTED THROUGH THE WEEK.

&&

.DISCUSSION...
MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MAIN SYNOPTIC PATTERN
ACROSS THE REGION THROUGH THE PERIOD. BIGGEST CONCERN OF THE
FORECAST IS IN THE SHORT TERM WITH THE SYSTEM NOT ENTERING WESTERN
AZ AND EXPECTED TO CUTOFF TONIGHT AS IT MOVES INTO NM. WINDS HAVE
STARTED TO INCREASE ACROSS THE AREA THIS AFTERNOON AND SHOULD ONLY
GET STRONGER INTO THE EARLY EVENING HOURS. STILL SHOULD SEE
STRONGEST WINDS OVER FAR WESTERN NM LATE THIS AFTERNOON. EASTERN
EL PASO COUNTY MAY APPROACH ADVISORY CRITERIA TONIGHT AS INVERSION
STARTS TO SETUP AND DOWNSLOPE ENHANCEMENT STARTS UP. FOR NOW WILL
KEEP WINDS 20-30 WITH GUSTS TO 40 MPH IN AREA AND LET EVENING
SHIFT MONITOR FOR POSSIBLE INCLUSION INTO WIND ADVISORY.

AFTER STORM SYSTEM CUTS OFF...IT WILL BE SLOW TO MOVE OUT. IT WILL
BRING THROUGH A COLD FRONT TONIGHT WHICH WILL HELP TO DROP
TEMPERATURES FOR MONDAY AND TUESDAY ABOUT 10-20 DEGREES. GENERAL
CONSENSUS OF MODELS IS TO KEEP MOISTURE NORTH OF THE LOW AND
THEREFORE OUT OF OUR CWA WITH THE EXCEPTION OF THE SACRAMENTO
MOUNTAINS. KEPT IN THE 10-20 POPS THAT WERE INHERITED FOR MON/MON
NIGHT. WINDS WILL CONTINUE TO BE IN THE WINDY CATEGORY FOR
MONDAY...BUT THEY WILL BE MORE WESTERLY AND SHOULD LIMIT ANY DUST
THAT GETS PICKED UP. WINDS WILL BE MUCH LIGHTER ON TUESDAY AS HIGH
PRESSURE BUILDS INTO THE FRONT RANGE OF THE CO ROCKIES.

A SHORTWAVE RIDGE WILL BE MOVING INTO WESTERN AREAS WED WHICH WILL
START A WARMING TREND BACK TO ABOVE NORMAL TEMPERATURES. AS THE
WEEK PROGRESSES...THE UPPER FLOW WILL BE TURNING MORE
SOUTHWESTERLY AND HIGHS ARE EXPECTED TO BE BACK INTO THE 80-85
DEGREE RANGE FOR MOST OF THE LOWLANDS FOR THU-SAT. MAY SEE A BIT
OF A COOL DOWN ON SUN AS A BACK DOOR FRONT MOVES THROUGH THE
CWA...BUT COLD AIR PUSH WILL BE LIMITED. A COUPLE OF BREEZY TO
POSSIBLY WINDY DAYS EXPECTED THU/FRI AS A SHORTWAVE DISTURBANCE
MOVES ACROSS COLORADO/NORTHERN NM.

&&

.AVIATION...VALID 02/00Z-03/00Z.
VFR THROUGH THE PERIOD WITH MAINLY CLEAR SKIES. HOWEVER...WINDS WILL
BE STRONG AND GUSTY INTO EARLY TONIGHT WITH SUSTAINED WINDS OF 25-35
KTS AND GUSTS UP TO 50 KTS. WINDS WILL DIMINISH LATE TONIGHT THEN
PICK UP AGAIN MONDAY...REACHING 20 TO 25 KTS GUSTING TO 35 KTS. THE
STRONG WINDS WILL CAUSE CONSIDERABLE LOW LEVEL TURBC TONIGHT AND
MONDAY.

&&

.FIRE WEATHER...
A PACIFIC STORM AND ASSOCIATED COLD FRONT WILL CROSS ARIZONA TONIGHT
AND MOVE INTO NEW MEXICO MONDAY. WINDS AHEAD OF THE STORM SYSTEM THIS
EVENING INTO TONIGHT WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF
UP TO 50 MPH POSSIBLE. WINDS DIMINISHING OVERNIGHT...THEN PICKING UP
AGAIN MONDAY WITH SUSTAINED WINDS OF 20 TO 25 MPH GUSTING TO 35 MPH.
THE STRONG WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS INTO THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE
ALSO POSSIBLE MONDAY AFTERNOON ACROSS ELEVATIONS BELOW 7500 FEET.
THAT STORM SYSTEM MAY PRODUCE A FEW SHOWERS OF RAIN AND SNOW ACROSS
THE SACRAMENTO MOUNTAINS MONDAY NIGHT AND TUESDAY BEFORE HEADING OUT
INTO THE PLAINS. MUCH COOLER MONDAY AND TUESDAY BEHIND THIS SYSTEM
WITH HIGHS ONLY IN THE 60S TO LOWER 70S. HIGH PRESSURE ALOFT WILL
BUILD OVER THE REGION DURING MIDWEEK...BRINGING WARMER WEATHER WITH
GENERALLY LIGHT WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 54  69  45  70  46 /   0   0   0   0   0
SIERRA BLANCA           50  72  43  70  47 /   0   0   0   0   0
LAS CRUCES              49  64  40  68  42 /   0   0   0   0   0
ALAMOGORDO              48  62  40  66  38 /   0   0   0   0   0
CLOUDCROFT              32  46  24  48  28 /   0  10  20  10   0
TRUTH OR CONSEQUENCES   46  61  40  67  42 /   0   0  10   0   0
SILVER CITY             40  54  34  60  42 /   0   0  10   0   0
DEMING                  43  64  33  71  37 /   0   0   0   0   0
LORDSBURG               42  64  37  69  42 /   0   0   0   0   0
WEST EL PASO METRO      55  68  45  67  45 /   0   0   0   0   0
DELL CITY               46  70  36  69  36 /   0   0   0   0   0
FORT HANCOCK            56  70  38  72  47 /   0   0   0   0   0
LOMA LINDA              47  63  40  65  48 /   0   0   0   0   0
FABENS                  55  68  47  69  44 /   0   0   0   0   0
SANTA TERESA            49  67  39  69  42 /   0   0   0   0   0
WHITE SANDS HQ          56  65  47  67  46 /   0   0   0   0   0
JORNADA RANGE           37  63  33  67  36 /   0   0   0   0   0
HATCH                   39  61  33  67  39 /   0   0   0   0   0
COLUMBUS                50  68  40  71  43 /   0   0   0   0   0
OROGRANDE               53  69  42  70  38 /   0   0   0   0   0
MAYHILL                 42  54  29  54  35 /   0  10  20  10   0
MESCALERO               31  51  24  55  27 /   0  10  20  10   0
TIMBERON                34  58  30  56  34 /   0  10  10  10   0
WINSTON                 32  57  34  60  36 /   0  10  10   0   0
HILLSBORO               41  56  36  62  37 /   0   0  10   0   0
SPACEPORT               36  63  27  68  37 /   0   0  10   0   0
LAKE ROBERTS            27  53  28  59  27 /   0  10  10   0   0
HURLEY                  37  59  33  65  34 /   0   0   0   0   0
CLIFF                   36  60  33  68  41 /   0   0  10   0   0
MULE CREEK              34  56  32  64  35 /   0   0   0   0   0
FAYWOOD                 40  64  31  65  33 /   0   0   0   0   0
ANIMAS                  42  67  37  72  37 /   0   0   0   0   0
HACHITA                 37  67  29  72  31 /   0   0   0   0   0
ANTELOPE WELLS          43  66  37  69  38 /   0   0   0   0   0
CLOVERDALE              39  60  35  64  34 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR NMZ110>113.

     WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR NMZ401>411.

     WIND ADVISORY UNTIL 3 AM MDT MONDAY FOR NMZ415-416.

TX...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR TXZ055-056.

&&

26/21
Hazardous weather outlook, Apr 1, 5:21 AM MDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
521 AM MDT SUN APR 1 2012

NMZ401>417-TXZ418>424-021130-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
521 AM MDT SUN APR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL APPROACH THE AREA TODAY...RESULTING IN
STRONG SOUTHWEST WINDS AND BLOWING DUST BY THIS AFTERNOON. WIND
SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE OVER
PORTIONS OF THE REGION...MAINLY WEST OF THE RIO GRANDE AND THE
MOUNTAINS THROUGH THIS EVENING. VISIBILITIES MAY BE REDUCE TO A
MILE IN DUST PRONE AREAS. WIND WILL DIMINISH FOR MOST AREAS LATER
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE STORM SYSTEM WILL STALL OVER THE STATE MONDAY AND TUESDAY WITH
THE MOUNTAIN ZONES HAVING A SLIGHT CHANCE OF HIGH ELEVATION SNOW
AND LOWER ELEVATION RAIN. AMOUNTS ARE EXPECTED TO BE GENERALLY
LIGHT. MUCH COLDER TEMPERATURES WILL OCCUR MONDAY WITH SLIGHTLY
WARMER TEMPERATURES ON TUESDAY. THE SYSTEM WILL EXIT THE REGION
LATE TUESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA ON WEDNESDAY
WITH WARMER TEMPERATURES AND LIGHT WINDS. WESTERLY FLOW ALOFT WILL
STRENGTHEN OVER THE REGION THURSDAY AND FRIDAY WITH BREEZY
CONDITIONS POSSIBLE IN THE AFTERNOON. SATURDAY WILL BE DRY.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Apr 1, 7:04 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
704 PM MDT SUN APR 1 2012

NMZ410-411-TXZ418-419-423-030115-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...FABENS...TORNILLO...FORT HANCOCK
704 PM MDT SUN APR 1 2012

...WATER RETURNING TO THE RIO GRANDE THIS WEEK...

ON APRIL 1ST THE BUREAU OF RECLAMATION BEGAN RELEASING WATER FROM
CABALLO DAM INTO THE RIO GRANDE. FOR SEVERAL MONTHS THE RIO
GRANDE IN PARTS OF DONA ANA AND EL PASO COUNTY HAS RUN DRY. MANY
PEOPLE HAVE TAKEN ADVANTAGE OF THE DRY RIVER BED AS A WALKING OR
HORSE BACK RIDING TRAIL OR FOR A TRAIL FOR FOUR WHEELERS...BUT
VERY SOON THIS OPTION WILL NO LONGER BE AVAILABLE. THE WATER WILL
SLOWLY MAKE ITS WAY SOUTH SO PEOPLE SHOULD BE AWARE THAT THE RIVER
WILL ONCE AGAIN FILL WITH WATER. IT IS ESTIMATED THAT THE WATER
WILL ARRIVE IN LAS CRUCES AROUND WEDNESDAY APRIL 4TH AND MAKE IT
DOWN TO THE WEST SIDE OF EL PASO ON THURSDAY APRIL 5TH.

Nearby

Red Flag Warnings in New Mexico, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.